Texas, 2011Drought in Texas, February 1 to 28, 2011
February 1 to 28, 2011 · NWS FWD · 14 events in 14 counties and zones
Drought conditions improved during the early part of February due to precipitation from three winter storms, but then conditions deteriorated near the end of the month from lack of significant rainfall. During the latter half of the month, severe to extreme drought conditions began expanding.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $111,000
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions improved during the early part of February due to precipitation from three winter storms, but then conditions deteriorated near the end of the month from lack of significant rainfall. During the latter half of the month, severe to extreme drought conditions began expanding. Drought conditions were the worse over the eastern and southeastern counties of north Texas during the month. Extreme drought (D3) as defined by the US Drought Monitor persisted across the southeast for much of the month. Twenty-five counties had Burn Bans during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 31, 11:20 PM CST, 40 minutes earlier.
Area forecast discussion, Jan 31, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CST MON JAN 31 2011
.AVIATION...
CONCERNS...WINTRY PRECIP...STRONG & GUSTY N-NW WINDS AND SUB-
FREEZING TEMPS.
COMPLEX TAF FORECAST OVERNIGHT AND TUESDAY MORNING DUE TO
CONVECTION INITIALLY...THEN A WINTRY MIX TUESDAY MORNING.
CIGS ARE BOUNCING AROUND BETWEEN 700 AND 1400 FEET ACROSS THE
METROPLEX AS SCATTERED RA/SHRA MOVE OVER THE REGION. SURFACE
ANALYSIS INDICATES THE ARCTIC FRONT EXTENDING FROM KOZA (OZONA) TO
KINJ (HILLSBORO) THEN TO SOUTH OF KPRX (PARIS). LOTS OF CONVECTION
DEVELOPING ALONG AND BEHIND THE FRONT...ESPECIALLY OUT WEST) WHICH WILL
CONTINUE THROUGH LATE NIGHT AS THE SYSTEM MOVES EAST.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS THE
METROPLEX 12-13Z...AND 15Z AT KACT. THIS WILL FORCE A TRANSITION
TO A BRIEF PERIOD OF FREEZING RAIN FOLLOWED BY A SEVERAL HOURS OF
MODERATE SLEET 13-17Z TUESDAY MORNING...MAINLY ACROSS THE
METROPLEX. WITH THE SYSTEM LIFTING OUT NORTHEAST...PRECIP OVER
KACT WILL END BEFORE IT DOES ACROSS THE METROPLEX. TONIGHTS
FORECAST SOUNDINGS DO NOT FAVOR MUCH SNOW AT THE TAF SITES TUESDAY
MORNING...BUT DECIDED TO LEAVE SOME IN JUST IN CASE THE UPPER CORE
STRENGTHENS MORE OR MOVES FURTHER SOUTH THAN EXPECTED. CIGS/VIS
WILL GO MVFR TUESDAY AFTERNOON AND CONTINUE OVERNIGHT. SURFACE
WINDS WILL BE A PROBLEM ON TUESDAY AND TUESDAY NIGHT. EXPECTING
NORTHWEST WINDS 20-30G40KT NEARLY ALL DAY TUESDAY....THEN NORTHWEST
AT 18-22G34KT TUESDAY NIGHT. 75
&&
.UPDATE...
WATER VAPOR AND IR SATELLITE IMAGERY ARE QUITE IMPRESSIVE THIS
EVENING WITH A POWERFUL UPPER LEVEL STORM SWINGING EASTWARD OUT OF
NEW MEXICO. UPWARD FORCING FROM THIS SYSTEM IS EVIDENT BY RAPIDLY
COOLING CLOUD TOPS ACROSS MUCH OF WESTERN AND NORTH TEXAS AND
RADAR IMAGERY SHOWING AN INCREASE IN ACTIVITY OVER THE LAST HOUR.
COLD FRONT IS DRAPED ACROSS THE CWA WITH TEMPS IN THE 40S NORTH OF
A COMANCHE TO PARIS LINE...AND 50S AND 60S FARTHER SOUTH...HOWEVER
THE MUCH COLDER ARCTIC AIR IS STILL A LITTLE FARTHER NORTH BUT IS
MAKING SOUTHWARD PROGRESS. TEMPS OVER THE LAST HOUR HAVE FALLEN
INTO THE 30S ACROSS THE NORTHWEST COUNTIES. THIS COLD AIR WILL
AFFECT WESTERN COUNTIES FIRST...THEN SPREAD EASTWARD THROUGH THE
OVERNIGHT HOURS.
SURFACE LOW IS CURRENTLY LOCATED ACROSS THE BIG BEND REGION AND
WILL BEGIN TO RAPIDLY MOVE NORTHEAST OVER THE NEXT FEW HOURS.
MEANWHILE...WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN
RESPONSE TO INCREASING LARGE SCALE ASCENT SPREADING EAST AHEAD OF
THE UPPER LOW. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE IN
COVERAGE THROUGH MIDNIGHT. LIGHTNING HAS BEEN ON THE INCREASE AND
THERE WILL BE SUFFICIENT ELEVATED INSTABILITY TO SUPPORT AN
ISOLATED SEVERE HAIL THREAT FOR THE NEXT SEVERAL HOURS. AS THE
SURFACE LOW DEEPENS AND MOVES NORTHEAST...MUCH COLDER AIR WILL
CONTINUE TO POUR SOUTHWARD ACROSS NORTH TEXAS. THERE APPEARS TO BE
A PERIOD OF TWO OR THREE HOURS WHERE SOME MODERATE FREEZING RAIN
COULD OCCUR...MAINLY ACROSS THE NORTHWEST COUNTIES FROM NEAR
GRAHAM TO BOWIE. LATEST FORECAST SOUNDINGS FROM BOTH THE 00Z NAM
AND 02Z RUC INDICATE THAT THE 1000-850MB LAYER WILL COOL QUICKLY
TO BELOW FREEZING SOMETIME AFTER MIDNIGHT...HOWEVER A STOUT WARM
NOSE WILL PERSIST AROUND 800MB INTO THE EARLY MORNING HOURS
TUESDAY. THE LATEST RUC ALSO INDICATES AS MUCH AS 350J/KG OF
ELEVATED INSTABILITY ATOP THE COLD AIR. THIS PROFILE SUGGESTS THAT
SOME IMPRESSIVE CONVECTIVE SLEET SHOWERS WILL BE POSSIBLE LATER
TONIGHT INTO THE EARLY MORNING HOURS. CANT RULE OUT THUNDER SLEET
FOR SEVERAL HOURS AS WELL. THERMAL PROFILES ARE MORE FAVORABLE FOR
SNOW MAINLY ACROSS THE NORTHWEST COUNTIES. THIS IS ALSO WHERE THE
LATEST NAM CONTINUES TO INDICATE STRONGEST FRONTOGENETIC ZONE AND
POTENTIAL FOR BANDED PRECIP TO SET UP.
GIVEN THE LATEST DATA...WILL LEAVE THE WARNINGS IN EFFECT AS
IS...BUT CHANGE THE PREDOMINANT PRECIPITATION TYPE TO SLEET AND
ISOLATED THUNDERSTORMS FOR MUCH OF THE AREA. WILL HAVE THE PURE
SNOW CONFINED TO THE NORTHWEST COUNTIES AND RED RIVER COUNTIES
THROUGH MORNING. LATER IN THE DAY ON TUESDAY...WE COULD SEE ALL
SNOW OVER MUCH OF NORTH TEXAS...BUT PRECIP SHOULD BE WINDING DOWN.
IN ADDITION...WILL BUMP UP ACCUMULATIONS IN THE METROPLEX TO 2 TO
3 INCHES...MAINLY SLEET ACCUMULATION.
OTHERWISE...ALL OTHER ELEMENTS ARE IN GOOD SHAPE. WILL CONTINUE TO
MONITOR THE EVOLUTION OF THIS SYSTEM AND MAKE NECESSARY ADJUSTMENTS.
DUNN
&&
.PREV DISCUSSION... /ISSUED 406 PM CST MON JAN 31 2011/
A MEMORABLE COLD SNAP IS ASSURED ACROSS NORTH TEXAS AND FOR THE
WESTERN/NORTHWESTERN ZONES THIS SHOULD BE QUITE A WINTER STORM.
PRESSURE RISES ARE NOW OCCURRING ACROSS THE PLAINS AS ARCTIC HIGH
BEGINS TO BUILD SOUTHWARD WITH NORTH WINDS INCREASING AND SENDING
VERY COLD AIR TOWARD THE REGION. MEANWHILE THE TRUE BAROCLINIC
ZONE OR PRIMARY COLD FRONT IS STATIONARY OVER OUR CENTRAL CWA.
WARM TEMPS IN THE 70S HAVE REACHED THE SOUTHWEST ZONES AND
PRESSURES ARE RAPIDLY FALLING AHEAD OF THE APPROACHING POTENT
SHORTWAVE TROUGH NOW IN NEW MEXICO. CONVECTION IS EXPECTED TO
BREAK OUT THIS EVENING ACROSS WEST CENTRAL TEXAS AS LIFT INCREASES
AHEAD OF THE SHORTWAVE. INSTABILITY TO THE SOUTH OF THE WARM FRONT
WILL REACH 500-750 J/KG ACROSS THE SW ZONES THIS EVENING AND SOME
STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP. MAIN
THREAT IS EXPECTED TO BE HAIL AND PERHAPS DAMAGING WINDS. WHILE
ENOUGH ELEVATED INSTABILITY FOR THUNDER WILL BE PRESENT ACROSS THE
ENTIRE CWA BEHIND THE COLD FRONT TONIGHT...BELIEVE SEVERE THREAT
WILL STAY CONFINED TO THE S/SW ZONES.
PREFER THE FASTER TIMING OF THE COLDER AIR FROM THE RUC AND NAM
AND USUALLY THE RUC TIMING IS PRETTY ACCURATE. WE EXPECT
SUBFREEZING TEMPS TO ARRIVE IN THE NW CWA AROUND MIDNIGHT...WITH
THE COLDEST AIR BARRELING SOUTH THROUGH OUR WESTERN ZONES
OVERNIGHT. THE FREEZING LINE WILL MOVE MORE SLOWLY TO THE EAST
THAN IT WILL TO THE SOUTH...BUT SHOULD REACH THE METROPLEX/WACO
BETWEEN 5 AND 7 AM....AND CLEAR THE CWA BY NOON. AS THE COLD AIR
ARRIVES FROM THE NORTH...FRONTOGENESIS /A FANCY TERM FOR THE
STRENGTHENING OF THE TEMPERATURE GRADIENT/ WILL BECOME VERY STRONG
OVERNIGHT...FURTHER INCREASING UPWARD MOTIONS FOR WIDESPREAD PRECIP
MAINLY BEHIND THE FRONT. AHEAD OF THE FRONT IT IS CONCEIVABLE A
SQUALL LINE MAY DEVELOP AND AFFECT OUR SOUTHERN ZONES. RAINFALL
AMOUNTS WILL RANGE FROM A HALF TO 1 INCH. RAIN WILL BE ONGOING
WHEN THE FREEZING LINE HITS...AND THATS WHEN THINGS GET MESSY.
WE ARE LESS CONCERNED WITH ICING/GLAZE FROM FREEZING RAIN AS
TEMPERATURES WILL STILL BE VERY WARM IN THE PRECIP PRODUCTION
LAYER AND RAIN DROPS THEMSELVES WILL NOT BECOME COLD ENOUGH TO
FREEZE ON SURFACES UNTIL TEMPS DROP INTO THE 20S. BY THE TIME
TEMPS DROP INTO THE 20S...THE PRIMARY PRECIP TYPE WILL SWITCH TO
SLEET AND EVENTUALLY SNOW ACROSS MAINLY THE NW HALF OF THE AREA.
NO ISSUES WITH POWER LINES AND TREES ARE EXPECTED EVEN THOUGH
HEAVY RAIN WILL OCCUR WITH TEMPS 30-32F. ONCE PRECIP TYPE SWITCHES
TO SLEET IT IS LIKELY ROADS WILL BEGIN TO ICE OVER QUICKLY.
THE WORST OF THE WINTER WEATHER WILL BE IN THE WESTERN ZONES WHERE
IT WILL BE MUCH COLDER BEFORE THE PRECIPITATION ENDS. LOOKING AT
QPF AND SREF SNOW PROBABILITIES IT APPEARS 4-8 INCHES WILL BE
POSSIBLE NW OF A COMANCHE TO WEATHERFORD TO GAINESVILLE LINE. GFS
SHOWS MORE SNOW THAN THE NAM AS IT LIFTS THE WARM NOSE
ADIABATICALLY BELOW FREEZING SOONER. BELIEVE THAT THE PRESENCE OF
STRONG FRONTOGENESIS WILL AIDE IN THIS LIFTING...SOMETHING THAT
OCCURRED IN MAR 2008 SNOWSTORM AND FORECAST FGEN FIELDS APPEAR
SIMILAR THIS TIME AROUND. WOULD NOT BE SURPRISED TO SEE 2-3 INCH
AN HOUR SNOWFALL RATES OR ISOLATED THUNDER THERE. HEAVY SNOWS AND
20-30 MPH WINDS WILL RESULT IN NEAR BLIZZARD CONDITIONS FOR A
COUPLE HOURS.
FARTHER EAST...INCLUDING THE METROPLEX...THE WINDOW FOR WINTER
PRECIP IS MUCH SMALLER...LIKELY ONLY 2-3 HOURS BEFORE THE
PRECIPITATION CLEARS OUT. THIS MAKES ME A BIT NERVOUS UPGRADING TO
A WARNING...AS A FASTER THAN EXPECTED EXIT OF THE PRECIPITATION
COULD MEAN SIGNIFICANTLY LESS WINTER PRECIP. ALSO ACCUMULATIONS
ARE NOT REALLY FORECAST TO MEET NORMAL WINTER STORM CRITERIA. AT
THE LEAST WE EXPECT THE LAST OF RAIN WILL BE IMMEDIATELY FOLLOWED
BY TEMPS WELL INTO THE MID 20S...AND ICY ROADS ARE A SURE BET. THE
FORECAST WE EXPECT IS FOR HEAVY SLEET AND PERHAPS AN HOUR OF TWO
OF HEAVY SNOW...DEPENDING ON HOW MUCH WARM NOSE IS LEFT.
ACCUMULATIONS OF 2-3 INCHES OF SLEET/SNOW IN THE W METROPLEX AND
AROUND 1 IN THE EAST.
IN THE CENTRAL AND NE ZONES...INCLUDING PARIS AND WACO...SOME
LIGHT FREEZING RAIN/SLEET WILL OCCUR BUT PRECIP LEAVES BEFORE
TEMPS DROP INTO THE 20S. TRAVEL IMPACTS SHOULD BE A LITTLE MORE
MANAGEABLE AND WINTER WEATHER ADVISORY SHOULD HANDLE THE THREAT.
ALL PRECIP SHOULD BE OVER BY LATE MORNING...WITH PERHAPS SOME WRAP
AROUND LIGHT SNOW IN THE NW/N ZONES. BUT SINCE THE SHORTWAVE IS
NOT A CLOSED LOW...THE WRAP AROUND SHOULD NOT ADD MORE THAN AN
INCH OF ADDITIONAL SNOW.
TEMPS WILL DROP INTO THE UPPER TEENS TO MID 20S DURING THE
AFTERNOON. WIND CHILLS SHOULD REACH SINGLE DIGITS. SINGLE DIGIT
TEMPS EXPECTED TUESDAY NIGHT WITH WIND CHILLS BELOW 0 FOR MOST OF
THE AREA. WIND ADVISORY AND WIND CHILL ADVISORY WILL BE ISSUED
LATER. EXPECT CLOUDS TO STAY IN AND WINDS DO NOT GO COMPLETELY
CALM DURING THE NIGHT TIME. THIS MAY SAVE US FROM EXTREME COLD.
MEX MOS LOOKS TOO COLD AT NIGHT...AND TOO WARM DURING THE DAY.
EITHER WAY THIS IS THE WORST COLD SNAP OUR AREA HAS SEEN IN A
DECADE OR MORE. EXPOSED PIPES SHOULD BE PROTECTED.
NEXT UPPER LOW WILL MOVE ACROSS THURSDAY NIGHT AND FRIDAY.
MOISTURE SHOULD BE SUFFICIENT FOR LIGHT SNOW...ESPECIALLY EAST AND
SOUTHEAST ZONES. WILL CONTINUE TO ADVERTISE THIS AND WE WILL
INVESTIGATE THIS SYSTEM MORE CLOSELY TOMORROW. WARMER AND DRY
WEATHER IS EXPECTED BY THE WEEKEND WITH ANOTHER FRONT MONDAY.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 27 27 11 22 10 / 100 90 10 10 10
WACO, TX 32 33 13 28 12 / 100 70 10 10 10
PARIS, TX 33 34 11 23 10 / 100 100 10 10 10
DENTON, TX 25 25 10 21 9 / 100 90 10 10 10
MCKINNEY, TX 28 30 12 22 9 / 100 100 10 10 10
DALLAS, TX 28 29 12 23 10 / 100 100 10 10 10
TERRELL, TX 32 34 13 24 12 / 100 100 10 10 10
CORSICANA, TX 35 36 13 28 14 / 90 90 10 10 10
TEMPLE, TX 34 36 14 30 12 / 90 60 10 10 10
MINERAL WELLS, TX 21 21 8 19 9 / 100 60 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 AM TO 3 PM CST TUESDAY FOR TXZ093-
103-104-117>120-130>133-141>143.
WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST TUESDAY FOR TXZ094-
095-105>107-121>123-134-135-144>146-156-157-159.
WINTER STORM WARNING UNTIL 3 PM CST TUESDAY FOR TXZ091-092-
100>102-115-116-129.
&&
75/
Hazardous weather outlook, Jan 31, 4:02 PM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST MON JAN 31 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
402 PM CST MON JAN 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
MAINLY SOUTHWEST OF A BRECKENRIDGE...CORSICANA...PALESTINE LINE.
LARGE HAIL WILL BE THE MAIN THREAT.
A VERY STRONG COLD FRONT WILL BEGIN TO PUSH THROUGH NORTH TEXAS
OVERNIGHT. VERY COLD TEMPERATURES WILL QUICKLY FILTER INTO THE
REGION BEHIND THE FRONT...CHANGING THE RAIN TO FREEZING
RAIN...SLEET OR SNOW ALONG AND NORTHWEST OF A GOLDTHWAITE TO
DALLAS TO SHERMAN LINE BY MORNING. A WINTER STORM WARNING IS IN
EFFECT ALONG AND NORTH OF THIS LINE AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SUB-FREEZING TEMPERATURES WILL CONTINUE TO QUICKLY MOVE INTO THE
REGION THROUGHOUT THE DAY ON TUESDAY. THE RAIN IS EXPECTED TO
CHANGE INTO FREEZING RAIN...SLEET OR SNOW FOR MOST OF NORTH TEXAS
BY THE AFTERNOON. HOWEVER...PRECIPITATION CHANCES WILL DWINDLE
AFTER NOON FROM WEST TO EAST AS MOISTURE EXITS THE REGION.
A WINTER STORM WARNING WILL REMAIN IN EFFECT ALONG AND NORTHWEST
OF A GOLDTHWAITE TO DALLAS TO SHERMAN LINE THROUGH 3 PM TUESDAY.
A WINTER WEATHER ADVISORY WILL BE IN EFFECT FARTHER SOUTH TO
INCLUDE AREAS NORTHWEST OF A LAMPASAS TO ATHENS LINE THROUGH 3
PM.
WIND CHILLS WILL DROP BELOW ZERO FOR AREAS NORTH OF A LAMPASAS TO
ENNIS TO PARIS LINE TUESDAY NIGHT WITH SINGLE DIGITS ELSEWHERE.
ANOTHER NIGHT OF SINGLE DIGIT AND BELOW ZERO WIND CHILLS IS
POSSIBLE WEDNESDAY NIGHT.
THERE IS A SLIGHT CHANCE OF SNOW THURSDAY NIGHT AND FRIDAY
ACROSS ALL OF NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND SOUTHWEST OF A
BRECKENRIDGE...CORSICANA...PALESTINE LINE.
Drought, Lamar
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across the county during the month of February.
Drought, Delta
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across the county during the month of February.
Drought, Hopkins
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Hopkins forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
According to the US Drought Monitor, extreme drought conditions (D3) were observed across the eastern half of the county for most of the month of February. Severe drought conditions (D2) were observed across the remainder of the county for the entire month.
Drought, Rains
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Rains forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across the county during the month of February. However, extreme drought conditions (D3) developed over the very far eastern portions of the county during the second week of the month.
Drought, Van Zandt
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across the county during the month of February.
Drought, Comanche
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $7,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across most of the county during the month of February.
Drought, Henderson
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Henderson forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across most of the county during the month of February. The only portion of the county not classified in severe drought was the far western tip of the county.
Drought, Hamilton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $6,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across the western half of the county during the month of February.
Drought, Falls
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
According to the US Drought Monitor, severe drought conditions (D2) were observed across the southern half of the county during the month of February.
Drought, Anderson
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Anderson forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
According to the US Drought Monitor, drought conditions worsened across the county during the month of February. In the beginning of the month, severe drought conditions (D2) were observed across the county, but extreme drought conditions (D3) were reported across most of the county by the 22nd.
Drought, Freestone
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Freestone forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
According to the US Drought Monitor, drought conditions worsened across the southern half of the county during the month of February. In the beginning of the month, severe drought conditions (D2) were observed across the southern half of the county, but extreme drought conditions (D3) were reported across the southern half of the county by the 22nd.
Drought, Milam
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
According to the US Drought Monitor, drought conditions worsened across the county during the month of February. In the beginning of the month, severe drought conditions (D2) were observed across the western half of the county while extreme drought conditions (D3) were reported across the eastern half of the county. However, by the end of the month, extreme drought conditions were observed across nearly all of the county.
Drought, Leon
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
According to the US Drought Monitor, extreme drought conditions (D3) were observed across the county during the month of February.
Drought, Robertson
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
According to the US Drought Monitor, extreme drought conditions (D3) were observed across the county during the month of February.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278866, 278867, 278868, 278869, 278870, 278871, 278872, 278873, 278874, 278875, 278876, 278877, 278878, 278879.